Concerns: I have a feeling that I am... - British Heart Fou...

British Heart Foundation
17,013 members11,382 posts

Concerns

WBAP
WBAP

I have a feeling that I am not being listened to. I had a second heart attack 18 months ago and was wrongly diagnosed afterwards with a blood clot and prescribed warfarin (I didn't need it) this caused a GI Bleed and it's been downhill since. I take amlodipine and bisoprolol now and am convinced that the bisoprolol is giving me dyspnoea (I do not have COPD) and it is often very severe. What complicates my issue is that I have no pituitary gland and take hormone supplements which will, and it appears do, react adversely with bisoprolol, I have explained this but they persist in giving me bisoprolol. This is completely destroying my quality of life, I cannot walk more than 10 yards without being in breathing distress. Any suggestions on how to approach this issue as speaking to GP and cardiologist don't get me anywhere?

4 Replies
oldestnewest

You could change your GP. Most surgeries around here have multiple GPs so I book appts on the days when I know my favourite GP is in.

Sorry you are having this problem and I realise it is sometimes difficult to establish exactly what is causing the problem. Your post gives no indication as to how your heart is functioning following 2 heart attacks - do you know anything regarding your heart function? My heart functions well but despite that I was experiencing breathlessness. After much research I was convinced that bisoprolol was a factor along with low sex drive and extreme tiredness. I asked my GP if I could try another beta blocker (Nebivolol) but the GP was dismissive and told me all beta blockers would cause tiredness etc. I refused to give up and challenged my GP on his comments regarding all beta blockers causing the same problems as this is incorrect. All beta blockers have the same aim in lowering and strengthening heart rate but they do so by different actions. Reluctantly he agreed to contact the Cardiologist but told me it could take months to get a reply. After 2 weeks I rang the Cardiologists Secretary who agreed to inform the Cardiologist that I was struggling. Within days Cardiologist agreed to my request and said I had made some valid points and changing meds was worth a try. I have been on Nebivolol for 3 weeks and have noticed a big improvement. I am no longer fatigued to the level I was before and hardly ever short of breath. Sorry to give such a long account but I wanted to stress that we are all different and while we tend to be prescribed the same meds it's not to say we will all thrive on them. I think you should try another appointment with your GP lay on the line your concerns and how they can be positively addressed. If you are still not happy ask for a meeting with the Po tactics Manager or consider changing GP. Keep calm and good luck

Last sentence of my previous reply should read 'Practice Manager'. Sorry

Philippa_BHF
Philippa_BHFAdministrator

Hi WBAP,

I'm sorry you're experiencing these symptoms. It might be worth having a chat with your pharmacist. They are often a great resource when it comes to managing multiple conditions and medication issues. If you have regular checkups with your endocrinologist,they may be able to shed some light too.

I hope you can resolve this matter soon and that you are able to improve your quality of life. I hope you feel better soon.

Take care,

Philippa

You may also like...